MAUDE Adverse Event Report: ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B405
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2025 and barbed suture was used.During the procedure, we continue to receive complaints from our orthopedics sfx users regarding the performance of barbs when switching to stratafix size 1 sabratooth.They are hesitant to use stratafix sabratooth because they doubt that it uses the same technology as the previous version.Additionally, they have observed that the sabratooth stratafix appears loose and does not fix as securely as the previous version.We conducted an internal comparison between angiotech sfx and sabratooth sfx.It seems that the barb contact in the angiotech version provides a stronger fixation.When taking photos, the barb of the angiotech product appears clearer and more defined than that of sabratooth sfx.Given this situation, since our customers are reluctant to switch to sfx sabratooth and do not want to change techniques to unidirectional symmetric stratafix, we plan to continue selling angiotech stratafix until we can address these concerns raised by our surgeons.As we know, sabratooth stratafix is in code z, and your direction has been to encourage countries to transition to codes a, b, or c for a more global/asia-pacific/sea-focused approach.Could you please provide guidance on the future coding strategy for angiotech stratafix and sabratooth products? the concerning codes are sfx sabretooth as below code list: sxpp2b201; sxpp2b202; sxpp2b405.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records could not be reviewed as the batch/lot number is unknown.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the reported issue contribute to any patient adverse consequences? how many devices demonstrated the alleged deficiency? did the event occur during one or multiple patient procedures? what is the total number of procedures? have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? what is the current status of the patient? could you please provide the lot number? please provide the source or name of person providing answers to follow-up questions: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.

Brand Name
STRATAFIX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25485354
Report Number2210968-2026-06256
Device Sequence Number16080383
Product Code NEW
UDI-Device Identifier10705031464544
UDI-Public10705031464544
Combination Product (Y/N)Y
Initial Reporter CountryTH
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP2B405
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown